STDs Community
Prostatitis = STD?
About This Community:

This forum is for questions and support regarding STD issues such as: Chlamydia, Crabs (pubic lice scabies), Gonorrhea, Hepatitis (viral), Herpes, HPV, Molluscum Contagiosum, PID, Rectal Infections, Syphilis, Trichomonas, Warts, Yeast Infection

For questions and support for HPV/genital warts, please visit our HPV Community. For questions and support for Herpes, please visit our Herpes Community.

Please note, this forum does not cover AIDS/HIV issues. Please visit our HIV Prevention Community for information and support.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Prostatitis = STD?

13 days ago I had unprotected vaginal sex with a female.  I have no idea whether or not she has an STD.  2 days after that I went to the Dr. because I was scared about STD's.  At that time I was given a shot and antibiotics for Chlamydia and Gonorhea as a precautionary matter.  I did not show any signs of an STD.  Since then I have developed Prostatitis.  In the past I have had Epidimitis, so I wasn't really concerned about the Prosatitis.  I went to my Primary Care Physician to get this diagnosed and he put me on a 2 week dose of Levaquin.  He took a urine sample at that time, but was not looking for STD's specifically.  He said he noticed a little bacteria in the urine.  My question is...I have read that Prostatitis can be a sign of an STD. What STD's could this be a sign of?  Does this sound like the case here?  I haven't had any burning when I pee or lesions around the penis.  I have had diarrhea for almost 2 weeks now (possibly the antibiotics?) and some general feelings of not feeling well the past 2 or 3 mornings which goes away as soon as I get up (possibly the infection?)
2 Comments Post a Comment
Blank
580755_tn?1357673215
It is possible that a STD could cause it, but also other things can cause it. You have been treated for STD's so I would probably rule out a STD as the cause.
Blank
Avatar_m_tn
What are your symptoms?  Most likely the diarrhea is from the antibiotics.  You should probably look into taking some probiotics to restore the flora that has been decimated by the antibiotics.  Remember the antibiotics kill most bacteria, good and bad and without the good you can get intestinal issues, thus the diarrhea.  Yes, prostatitis can be caused by sexually transmitted bacteria that is not necessarily chlamydia or gonorrhea (perhaps E. Coli or NGU or many others).  To be honest, hopefully your prostatitis was caused by a bacterial infection (acute prostatitis) since that is the easiest to treat (you're doing it now with the floroquinolone antibiotic aka Levaquin).  If it isn't acute and continues on to be chronic (lasting more than 3 months) then that's where things get difficult (as I can attest).  Good luck!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
STDs Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top STDs Answerers
Avatar_m_tn
Blank
alan74
United Kingdom
3149845_tn?1386354841
Blank
Life360
fort lauderdale, FL
101028_tn?1348750963
Blank
gracefromHHP
PA
Avatar_m_tn
Blank
deksman2
Croatia
580755_tn?1357673215
Blank
Vance2335
Buffalo, NY
Avatar_m_tn
Blank
Dallasfan